Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2003, 8:02 PM CDT for Bienville Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 8:02 PM CDT (01:02 UTC)
- Expired
- Apr 20, 2003, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KSHV 210102
SVRSHV
LAC013-210200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT SUN APR 20 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
* UNTIL 900 PM CDT
* AT 800 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF
BIENVILLE...OR ABOUT 9 MILES NORTHEAST OF COUSHATTA...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIENVILLE AT 855 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO TWO INCHES IN
DIAMETER AND STRONG DAMAGING WINDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 900 PM CDT.
LAT...LON 3216 9318 3224 9325 3255 9293 3242 9277
3231 9279 3216 9301
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:45 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 20, 7:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 745 PM CDT SUN APR 20 2003 YET ANOTHER EASTER SEVERE WEATHER OUTBREAK...WHY DOES THAT NOT SURPRISE ME??? UPDATED ZONES TO TWEAK SKY CONDITIONS IN SEVERAL GROUPS...AND RAISE POPS FOR THE LFK AND MLU GROUPS. COLD FRONT TOOK ONLY ABOUT 3 HOURS OR SO TO MOVE THROUGH SHV-BOSSIER CITY...BAD/S LAST OB AT 23Z HAD VARIABLE WINDS WITH A DEWPOINT 4C HIGHER. LATEST LAPS ANALYSIS INDICATES PLENTY OF INSTABILITY OUT AHEAD OF THE FRONT...WITH LI/S STILL IN THE -4-(-6) RANGE...WITH CAPES OF 1200-1600 J/KG. SUPERCELL OVER RED RIVER PARISH APPEARS ROOTED JUST AHEAD OF THE FRONT ALONG THETA E AXIS...BUT WITH THE LOSS OF AFTERNOON HEATING...SOME WEAKENING IS EXPECTED DURING THE NEXT FEW HOURS. HOWEVER..IN THE AFTERMATH...NUMEROUS REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL HAVE BEEN RECEIVED ACROSS TOLEDO BEND COUNTRY AND PORTIONS OF NORTHCENTRAL LOUISIANA. UPDATE ALREADY OUT. 15 .SHV...NONE.
Hazardous weather outlook, Apr 20, 12:00 PM CDT, 8 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 20, 3:00 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM HUNTINGTON TX .88 INCH HAIL
04/20/03 ANGELINA REPORTED BY LAW
ENFORCEMENTLocal storm report, Apr 20, 4:05 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 9 E HUNTINGTON TX 2.75 INCH HAIL
04/20/03 ANGELINA REPORTED BY TV
STATIONLocal storm report, Apr 20, 4:15 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
415 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM CASTOR LA 2.75 INCH HAIL
04/20/03 BIENVILLE REPORTED BY
GENERAL PUBLICLocal storm report, Apr 20, 6:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
630 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 7 W HALL SUMMIT LA 1.75 INCH HAIL
04/20/03 RED RIVER GOLFBALL SIZED HAIL FELL
IN THE COMMUNITY OF
CROSSROADS. REPORT FROM LAW
ENFORCEMENT
0535 PM 5 NE CASTOR LA 1.75 INCH HAIL
04/20/03 BIENVILLE REPORT FROM LAW ENFORCEMENT
0555 PM CHIRENO TX WIND DAMAGE
04/20/03 NACOGDOCHES TREES DOWN IN CHIRENO.
REPORT FROM LAW ENFORCEMENT
0610 PM 11 S CENTER TX 2.00 INCH HAIL
04/20/03 SHELBY HAIL FELL ALONG HIGHWAY 96
AND COVERED THE GROUND IN
SOUTHERN SHELBY COUNTY.
REPORT FROM SPOTTER
0600 PM 6 W SAN AUGUSTINE TX 3.00 INCH HAIL
04/20/03 SAN AUGUSTINE HAIL FELL ALONG HIGHWAY 21
IN THE COMMUNITY OF
DENNING. REPORT FROM LAW
ENFORCEMENT
0625 PM SHELBYVILLE TX 1.75 INCH HAIL
04/20/03 SHELBY REPORT FROM SPOTTER
15Local storm report, Apr 20, 7:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RUSTON LA .75 INCH HAIL
04/20/03 LINCOLN REPORT FROM POLICE DEPT
0703 PM 10 SW MANSFIELD LA 2.75 INCH HAIL
04/20/03 DE SOTO BASEBALL SIZED HAIL FELL
ALONG HWY 481 NEAR THE
COMMUNITY OF LULA IN
SOUTHERN DESOTO PARISH.
REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 59 min |
| Apr 20, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.